Florida, 2013Frost and Freeze in Florida, March 28, 2013
March 28, 2013 · NWS TBW · 2 events in 2 counties and zones
A weak cold front moved across the Florida peninsula on the 24th, with several days of northwest winds behind the front causing persistent cold air advection. Freezing conditions felt on the morning of the 27th returned on the morning of the 28th with a few hours of freezing temperatures over inland locations.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front moved across the Florida peninsula on the 24th, with several days of northwest winds behind the front causing persistent cold air advection. Freezing conditions felt on the morning of the 27th returned on the morning of the 28th with a few hours of freezing temperatures over inland locations. No crop damage was reported.
In Levy county, freezing temperatures were recorded at inland locations for 2-4 hours. The coldest temperature reported was 29 degrees at the COOP station 6 miles southeast of Chiefland.
In Citrus county, freezing temperatures were recorded at inland locations for up to 4 hours. The coldest temperature reported was 32 degrees at the AWOS site at Crystal River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Mar 27, 8:33 PM EST, 6 hours 27 minutes earlier.
Area forecast discussion, Mar 27, 8:33 PM EST, 6 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
933 PM EDT WED MAR 27 2013
.UPDATE...
ANOTHER UNSEASONABLY COLD MORNING IS ON TAP FOR THE FORECAST
AREA THURSDAY MORNING. CLEAR SKIES ARE EXPECTED OVERNIGHT...WHICH
WILL ALLOW TEMPERATURES TO DROP INTO THE 30S AND 40S WITH SOME
FROST FORMING AS WELL. CURRENT FROST ADVISORIES AND FREEZE
WARNINGS LOOK GOOD. THE ONLY CHANGE MADE TO THE FORECAST WAS TO
UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THURSDAY
AFTERNOON AS ERC VALUES ARE FORECAST TO BE HIGH AND RELATIVE
HUMIDITY VALUES WILL REACH CRITICAL LEVELS OR LOWER FOR UP TO 9
HOURS.
&&
.AVIATION...
VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 42 69 51 74 / 0 0 0 0
FMY 44 74 52 78 / 0 0 0 0
GIF 42 72 49 75 / 0 0 0 0
SRQ 42 70 50 73 / 0 0 0 0
BKV 29 70 39 75 / 0 0 0 0
SPG 50 68 57 72 / 0 0 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 11 AM TO 8 PM EDT THURSDAY FOR
HIGHLANDS-LEE-PINELLAS-POLK-SARASOTA.
FROST ADVISORY FROM 4 AM TO 10 AM EDT THURSDAY FOR DESOTO-
HARDEE-HIGHLANDS-HILLSBOROUGH-MANATEE-PASCO-SUMTER.
FREEZE WARNING FROM 4 AM TO 10 AM EDT THURSDAY FOR CITRUS-
HERNANDO-LEVY.
GULF WATERS...NONE.
&&
UPDATE/AVIATION...05/CARLISLEHazardous weather outlook, Mar 27, 4:22 AM EST, 22 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
522 AM EDT WED MAR 27 2013
FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-272300-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
522 AM EDT WED MAR 27 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
...FIRE WEATHER IMPACT...
THE COMBINATION OF DRY FUELS AND LOW RELATIVE HUMIDITY WILL RESULT
IN FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES TODAY.
...COLD IMPACT...
LOW TEMPERATURES WILL FALL INTO THE 30S FOR MANY LOCATIONS AWAY
FROM THE IMMEDIATE COAST TONIGHT. ALTHOUGH SUB FREEZING
TEMPERATURES ARE NOT EXPECTED...AREAS OF FROST WILL BE A CONCERN
AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
...FIRE WEATHER IMPACT...
DRY FUELS AND LOW RELATIVE HUMIDITY WILL CONTINUE TO RESULT
IN FAVORABLE CONDITIONS FOR THE SPREAD OF WILD FIRES THROUGH
AT LEAST FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
MROCZKA
Frost/Freeze, Levy
- When
- March 28, 3:00 AM EST to 7:00 AM EST
- Where
- Levy forecast zone
- Reported by
- COOP Observer
In Levy county, freezing temperatures were recorded at inland locations for 2-4 hours. The coldest temperature reported was 29 degrees at the COOP station 6 miles southeast of Chiefland.
Frost/Freeze, Citrus
- When
- March 28, 3:00 AM EST to 7:00 AM EST
- Where
- Citrus forecast zone
- Reported by
- AWOS
In Citrus county, freezing temperatures were recorded at inland locations for up to 4 hours. The coldest temperature reported was 32 degrees at the AWOS site at Crystal River.
- Frost/Freeze
- Frost or temperatures at or below freezing during the growing season, usually filed for crop damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 436766, 436767.